Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 82, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 30, 2004, 11:15 PM CDT for Webb County, Texas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 11:15 PM CDT (04:15 UTC)
- Expired
- Jul 1, 2004, 1:00 AM CDT
- In force
- 105 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 181 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 010418
FFWCRP
TXC479-010600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1115 PM CDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WEBB COUNTY IN TEXAS
* UNTIL 100 AM CDT
* AT 1108 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
CONTINUING OVER SOUTHERN WEBB COUNTY...INCLUDING THE CITY OF
LAREDO. VERY HEAVY RAINFALL WAS ALSO INDICATED BY RADAR OVER
EL CENIZO. THESE SHOWERS AND STORMS WERE MOVING SOUTHEAST AT
15 MPH. AN ADDITIONAL 2 INCHES IS STILL POSSIBLE OVER EXTREME
SOUTHERN WEBB COUNTY THROUGH 1215 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2739 9951 2755 9950 2765 9963 2778 9881
2728 9881 2727 9946
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:48 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 30, 9:48 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 948 PM CDT WED JUN 30 2004 .UPDATE...COMPLEX OF STORMS OVER WEBB COUNTY PRODUCING TREMENDOUS AMOUNTS OF RAINFALL AS STORMS OVER OUR CWFA MERGED WITH STORMS WHICH DEVELOPED IN OLD MEXICO. APPEARS THAT MOST OF THIS ACTIVITY (AT LEAST THE STRONGEST PART OF IT) WILL BE OUT OF THE AREA BY MIDNIGHT AND EXPECT WILL NOT HAVE TO REISSUE FFA AS EXPECT HEAVIEST RAINFALL TO BE OUT OF THE AREA THOUGH MAY HAVE TO REISSUE ANOTHER WARNING FOR WEBB COUNTY SINCE WATER LEVELS WILL PROBABLY STILL BE HIGH OUT THERE. OTHERWISE...LOOKS LIKE WE MAY EVENTUALLY GET A BREAK FROM THE RAIN FOR A FEW DAYS EXCEPT FOR SOME CONVECTION OVER THE EAST ON THURSDAY BUT DO NOT EXPECT WHAT WE HAVE BEEN SEEING HERE FOR OVER A WEEK. HAVE ISSUED ZONES/UPDATED GRIDS FOR NECESSARY CHANGES. REST OF FORECAST IN FINE SHAPE. OFFSHORE WINDS NOW STARTING TO PICK UP AND EXPECT NO SIGNIFICANT CHANGES TO THE MARINE PACKAGE. && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TIL MIDNIGHT TXZ229>231-239-241. && 86/GW...GRIDS 85/BB...MESO
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT WED JUN 30 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ/JR
In the hours before
Special weather statement, Jun 30, 6:07 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 607 PM CDT WED JUN 30 2004 TXZ230-010000- MCMULLEN- 607 PM CDT WED JUN 30 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS MCMULLEN COUNTY THROUGH 700 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF TILDEN...OR ABOUT 14 MILES NORTHWEST OF LOMA ALTA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT LOMA ALTA...TILDEN...CALLIHAM AND CROSS. THIS STRONG THUNDERSTORM HAS THE POTENTIAL FOR PRODUCING SMALL HAIL...WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING VERY HEAVY RAIN WITH RAINFALL RATES AROUND TWO INCHES AN HOUR. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP GW
Local storm report, Jun 30, 6:18 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD PORT LAVACA 28.61N 96.62W
06/30/2004 CALHOUN TX TRAINED SPOTTER
SIGNIFICANT FLOODING OVER CALHOUN COUNTY.
0617 PM FLASH FLOOD INEZ 28.88N 96.78W
06/30/2004 VICTORIA TX TRAINED SPOTTER
HIGHWAY 444 FLOODED. SMALL HIGHWAYS NEAR CREEKS FLOODED.
&&
GWLocal storm report, Jun 30, 10:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1032 PM CDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD LAREDO 27.53N 99.49W
06/30/2004 WEBB TX LAW ENFORCEMENT
STREET FLOODING. WATER UP TO THE SIDEWALKS ON SOME
STREETS
&&
GEWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:25 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 3 hr |
| Jun 30, 9:08 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 37 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.